Advice please

I think I've been fairly lucky and since being on these meds I've not suffered colds or sore throats etc., I had Rituixmab end of October and on the usual steroids and azathioprine, blood pressure meds. For last two days I've felt like I have really bad sore throat, ears, hot and cold, runny nose and watery eyes. Is there any over the counter meds I can take to help or do I just have to wait it out.

Thanks

Lou

6 Replies

oldestnewest
  • depends what cold meds you are taking - some can react to the rest of the meds - but check with your doc first if you can... or the pharmasist can tell you too what over the counter meds you can take with the meds you are on

  • Hi hon,

    As skylark says, docs or pharmacist, I recently had a meds review with pharmacist, she was fantastic, very helpful, more knowledgable than the doc and concerned about interactions. Sadly it's paracetamol only with colds etc for me!! Too many interactions with all other meds I already take.

    Gentle hugs n love Sheena xxxxx :-) :-) :-)

  • Have you tried that trick of gargling and swishing in mouth listerine or it's equivalent for a full minute? My teeth are staying cleaner and I get fewer colds of shorter duration.

    Gina

  • I spoke to my GP earlier today and he said it sounds like full blown flu but he wanted to come and see me. He came out and said that with my other health issues he wanted to give me a full check. He took bloods and my blood pressure was low (unusual for me it's normally up even with 4 meds), he thinks this could be contributing to feel unsteady as I'm struggling to walk. For now it's treat as flu and he will get in touch if anything going on with my bloods. He said if I start to feel worse to ring. I feel so pathetic as I can't do anything, being diabetic I've got another complication and even though I'm not eating I'm needing quite a lot of insulin.

    He said just paracetamol keep it simple with all the other stuff I'm on,

    Hope I feel better soon and thank you all for help and advice.

  • Hello Lou

    i hoop you are feeling better. I have also been told that only paracetamol can be taken, due to possible interactions with other meds.

    I had Rituximab last week and two weeks previously an I am interested to know how this is working for you? I was on daily steroids but stopped taking them as they cause nightmares and I hate the way they affect my sleep. Have you noticed any difference since Rituximab and do you have poor effect from the steroids please?

    I also inject 200mg Clexane every day and asprin 75mg. My Rheumy wants me to change over to Warfarin when and if they get my APS stable but I am not so keen as my INR was all over the place on Warfarin.

    I did inject Tinzaparin prior to Clexane but I suffered major arterial clotting whilst on Tinzaparin.

    Prior to Rituximab I had Cyclophosphomide but this had to be stopped when Liver unction went through the roof and I was hospitalised for a week with Medication Induced Hepatitis.

    Also waiting to see Neurologist as recently the pupil in one eye was extremely enlarged and took 24 hours to reduce back.

    Had enough now, all this and I was only diagnosed with Primary APS in June/July 2012. I have suffered 16 clots in total, 12 of which were in the last year and were arterial. All of my hope is pinned on Rituximab now.

    Any advice will be appreciated.

  • Hi, sorry for taking so long to reply. I have lot had any issues with steroids other than back in 2009 when they decided to stop them, but I'm diabetic and hadn't been advices that my blood sugars would drop so I experienced lots of quite bad hypos plus another TIA. So I was put back on steroids, but I've only even been on a low dose of 5mg. I've had rituximab four times now (4x 2 infusions). I had appointment yesterday and wasn't impressed but that's a long story! Anyway I haven't really found any relief from my daily problems of headache, tiredness and memory stuff ( the memory stuff can vary some days I'm ok, others can be bad). But I haven't had any more TIAs so. I injected heparin for a f we moths back in 2010 and was then moved to warfarin. My understanding is that lots of people respond really well to rituximab and when I've spoken to other role Avignon their infusions at same tie as me most if them say it as chaned their life, think I'm an awkward customer as I've got a lap over and have been told I have had a vasculitis, I have lupus and APS and all of these can cause my symptoms. I've been a try it and see patient.

    I know it's hard coping with the change to life but we do all get there and I'm sure that now you've had the rituximab you will start to feel better. It can take 3 months as it kills your B cells and it bakes around 3 months for them to come back. Good luck I'm normally around if you want to talk and I hope you feel ok and have a good Christmas. Take care Louise x

You may also like...